Volume 5, Issue 5, September 2016, Page: 305-310
Some Properties of the Size-Biased Janardan Distribution
Shakila Bashir, Department of Statistics, Forman Christian College a Chartered University, Lahore, Pakistan
Mujahid Rasul, Department of Statistics, Forman Christian College a Chartered University, Lahore, Pakistan
Received: Jul. 3, 2016;       Accepted: Jul. 19, 2016;       Published: Sep. 21, 2016
DOI: 10.11648/j.ajtas.20160505.19      View  3050      Downloads  96
Abstract
Janardan Distribution is one of the important distributions from lifetime models and it has many applications in real life data. A size-biased form of the two parameter Janardan distribution has been introduced in this paper, of which the size-biased Lindley distribution is a special case. Its moments, median, skewness, kurtosis and Fisher index of dispersion are derived and compared with the size-biased Lindley distribution. The shape of the size-biased Janardan distribution is also discussed with graphs. The survival function and hazard rate of the size-biased Janardan distribution have been derived and it is concluded that the hazard rate of the distribution is monotonically increasing. The flexibility in the reliability measures of the size-biased Janardan distribution have been discussed by stochastic ordering. To estimate the parameters of the size-biased Janardan distribution maximum likelihood equations are developed.
Keywords
Size-Biased Distributions, LD, JD, PJD, SBLD, SBJD, MLE, Stochastic Ordering, IFR
To cite this article
Shakila Bashir, Mujahid Rasul, Some Properties of the Size-Biased Janardan Distribution, American Journal of Theoretical and Applied Statistics. Vol. 5, No. 5, 2016, pp. 305-310. doi: 10.11648/j.ajtas.20160505.19
Copyright
Copyright © 2016 Authors retain the copyright of this article.
This article is an open access article distributed under the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0/) which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Reference
[1]
Ahmed, A., Reshi, J. A. and Mir, K. A (2013). Structural properties of size-biased Gamma distribution. IOSR Journal of Mathematics, 5 (2), 55-61.
[2]
Bashir, S. and Ahmad, M. (2015). Recurrence relations for single and product moments of record values from size-biased Pareto distribution. International Journal of Economic and Business Review, 3 (5), 139-144.
[3]
Bashir, S. and Rasul, M. (2015). Some properties of the weighted Lindley distribution. International Journal of Economic and Business Review, 3 (8), 11-17.
[4]
Bashir, S. and Rasul, M. (2016). Poisson area-biased Lindley distribution and its applications in biostatistics. Biometrics & Biostatistics International Journal, 3 (1), 1-10.
[5]
Ducey, M. J. and Gove, J. H. (2014). Size-biased distributions in the generalized beta family, with applications to forestry. An International Journal of Forest Research, 88 (1), 143-151.
[6]
Fisher, R. A. (1934). The effects of methods of ascertainment upon the estimation of frequencies. Ann. Eugenics, 6, 13-25.
[7]
Ghitany, M. E. and Al-Mutairi, D. (2008). Size-biased Poisson Lindley distribution and its applications. METRON, LXVI, n. 3, 299-311.
[8]
Ghitany, M. E., Atieh, B., and Nadarajah, S. (2008). Lindley distribution and its applications, Mathematics and Computers in Simulation, 78 (4), 493-506.
[9]
Lindley, D, V. (1958). Fiducial distributions and Bayes theorem. Journal of Royal Statistical Society, 20, 102-107.
[10]
Mir, K. A. and Ahmad, M. (2009). Size-biased distributions and their applications. Pakistan Journal of Statistics, 25 (3), 283-294.
[11]
Patil, G. P. and Rao, C. R. (1977). Weighted distributions: a survey of their applications, In P. R. Krishnaiah, (Eds.), Applications of statistics (pp. 383-405). Amsterdam, North-Holland.
[12]
Patil, G. P. and Rao, C. R. (1978). Weighted distributions and size-biased sampling with applications to wildlife populations and human families, Biometrics, 34, 179-189.
[13]
Rao, C. R. (1965). On discrete distributions arising out of ascertainment, In G. P. Patil (Eds.), Classical and contagious discrete distributions (pp. 320-332). Calcutta, Pergamon Press and Statistical Publishing Society.
[14]
Shaked, M., Shanthikumar, J. G. and Valdez-Torres, J. B. (1994). Discrete Probabilistic Orderings in Reliability Theory. StatisticaSinica, 4, 567-579.
[15]
Shanker, et al. (2014). The discrete Poisson Janardan distribution with applications. International Journal of Soft Computing and Engineering, 4 (2), 31-33.
[16]
Shanker, R. et al (2013). Janardan distribution and its applications to waiting time data. Indian Journal of Applied Research, 3 (8), 500-502.
[17]
Shanker, R., Fesshaye, H. and Yemane, A. (2015). On size-biased Poisson-Lindley distribution and its applications to model thunderstorm. American Journal of Mathematics and Statistics, 5 (6), 354-360.
Browse journals by subject